Alert archive / Nebraska / Tornado Warnings in 2006

Tornado Warning 16, NWS Omaha, NE

April 6, 2006Gage County, Nebraska

NWS Omaha, NE issued this tornado warning at Apr 6, 2006, 6:28 PM CDT for Gage County, Nebraska. It was in force for 22 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2006, 6:28 PM CDT (23:28 UTC)
Expired
Apr 6, 2006, 6:50 PM CDT
In force
22 min
Issued by
NWS Omaha, NE
Area
Counties, with a storm outline in the text

County Gage County, NE

The radar

The Omaha radar (KOAX), 107 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 6:30 PM CDTTORNADO 06 S Adams, NEAN F0 TORNADO TOUCHED DOWN ABOUT 5 TO 6 MILES SOUTH OF ADAMS. ON THE GROUND FOR ABOUT 5 MILES WITH A PATH WIDTH OF ABOUT 200 YARDS. LIFTED ABOUT 1/2 MILE SOUTHWEST OF ADAMS.
Apr 6, 6:35 PM CDTTSTM WND DMGAdams, NESHED DESTROYED BY 70 TO 80 MPH WINDS
Apr 6, 6:35 PM CDTTSTM WND GST 80Adams, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:43 PM CDTTornado WatchSPC8 hr

The nearest sounding before it

Omaha, NE (KOAX), launched 12:00Z, 11.5 hours before the alert went out and 106 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 12:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 349 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 12:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 140 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
349 J/kg
Mixed-layer CIN
-546 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
140 m²/s²
0-3 km storm-relative helicity
103 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS53 KOAX 062328
TOROAX
NEC067-070000-
/O.NEW.KOAX.TO.W.0016.060406T2328Z-060407T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
628 PM CDT THU APR 6 2006

THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEAST GAGE COUNTY IN SOUTHEAST NEBRASKA

* UNTIL 700 PM CDT

* AT 627 PM CDT...RADAR INDICATED A SEVERE STORM CAPABLE OF PRODUCING
  A TORNADO. THE MOST DANGEROUS PART OF THE STORM WAS LOCATED 6 MILES
  SOUTH OF ADAMS...OR ABOUT 13 MILES NORTHEAST OF BEATRICE...MOVING
  NORTH AT 45 MPH.

* THE TORNADO WILL BE NEAR...
  ADAMS

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR A PIECE OF STURDY FURNITURE. IF A BASEMENT IS NOT
AVAILABLE...SEEK SHELTER ON THE LOWEST LEVEL OF THE BUILDING. GO TO
AN INTERIOR ROOM OR HALLWAY. USE BLANKETS OR PILLOWS TO COVER YOUR
BODY AND ALWAYS STAY AWAY FROM WINDOWS.

LAT...LON 4028 9668 4027 9645 4052 9645 4053 9665

$$

DEWALD/CZ
1 follow-up statement
000 
WWUS53 KOAX 062350
SVSOAX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
651 PM CDT THU APR 6 2006

NEC067-070001-
/O.CAN.KOAX.TO.W.0016.000000T0000Z-060407T0000Z/
GAGE NE-
651 PM CDT THU APR 6 2006

...THE TORNADO WARNING FOR GAGE COUNTY IS CANCELLED...

THIS STORM HAS DECREASED IN STRENGTH...AND THE WARNING WHICH WAS IN
EFFECT HAS BEEN CANCELLED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT THURSDAY EVENING
FOR SOUTHEASTERN NEBRASKA. A TORNADO WATCH ALSO REMAINS IN EFFECT
UNTIL 1100 PM CDT THURSDAY EVENING FOR NORTHEASTERN NEBRASKA.

LAT...LON 4028 9668 4027 9645 4052 9645 4053 9665

$$

DEWALD/CZ

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Omaha, NE wrote its last area forecast discussion before this tornado warning went out at Apr 6, 1:53 PM CDT, 4 hours 35 minutes earlier.

Area forecast discussion, Apr 6, 1:53 PM CDT, 4 hours 35 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
153 PM CDT THU APR 6 2006

.DISCUSSION...
FORECAST CONCERNS WILL BE ONGOING CONVECTIVE SEVERE WEATHER...THEN
PRECIPITATION AND POTENTIAL FOR HEAVY RAIN...THEN STRONG WINDS ON THE
BACKSIDE OF THE SYSTEM LATER TONIGHT INTO FRIDAY AFTERNOON.

LATEST SFC ANALYSIS HAS LOW PRES CENTERED WEST OF CNK WITH ANOTHER
WEAKER AREA OF LOW PRES NORTH TOWARD ORD AND ALSO SW WEST OF LBL
KANSAS. TEMPS AROUND AROUND 80 FM TQE TO BIE WITH SFC DEWPOINTS IN
THE 50S. THE DRY LINE IS WEST OF RSL KS. BASED ON SFC
ANALYSIS...INITIAL THREAT WITH DEEPER MOISTURE AND DRY PUNCH FM
CNTRL INTO NE KS. SPC SUPERCELL PARAMETERS HIGHLIGHTING NE KS AND
THIS WILL CHANGE AS THE AFTERNOON PROGRESSES.  THE 18Z TOP
SOUNDING STILL HAD A BIT OF A CAP TO OVERCOME WITH -286 J/KG. THE
OAX SOUNDING WAS LAUNCHED ABOUT AN HOUR AGO AND THE SOUNDING JUST
CAME IN. STILL A CAP OF -217 J/KG TO OVERCOME...BUT ONCE THIS IS
ELIMINATED...STORMS SHOULD TAKE OFF. SPC CONTINUES THE HIGH RISK
OVER SE NEB WITH A MODERATE RISK FARTHER N. VISIBLE STLT SHOWING
STORMS STARTING TO GO IN CNTRL KS. A MODIFIED SOUNDING OVER SE NEB
SHOWS THE CAP IS NEARLY GONE...SO WILL LIKELY GO INTO WARNING MODE
SHORTLY. SFC MOISTURE CONVERGENCE TAKING PLACE NEAR THE LOW IN NEB
S INTO KS AND ACRS SE NEB. DEEP LYR CONVERGENCE IS NR THE FBY
AREA. SBCAPES ARE AROUND 2000 J/KG ACRS ERN NEB AND ARE EXPECTED
TO INCREASE TO AROUND 3000 K/KG. WITH STEEP LAPSE RATES IN PLACE
AND BRN SHEAR OF 30-50 M2/S2 AND EXPECTED TO INCREASE AND FOCUS
OVER SE NEB. PDS TORNADO WATCH APPEARS WELL PLACED OVER ALL OF SE
NEB INTO KS AND GOES THRU 02Z. STEEP LAPSE RATES AND LIFT CONTINUE
INTO THE EVENING...THUS ADDITIONAL WATCHES MAY BE NEEDED. BEYOND
SEVERE WEATHER THREAT INTO THIS EVENING...WILL TRANSITION TO HEAVY
RAIN AND WIND ADVISORY THREAT INTO FRIDAY.

HAVE ISSUED A FLOOD WATCH FOR NORTHEAST NEBRASKA SOUTH INTO THE
DAVID CITY AND JEFFERSON COUNTY DUE TO ANTECEDENT SOIL CONDITIONS
AND LOW 1 TO 2 INCH GUIDANCE ON FLOODING

HAVE ISSUED A WIND ADVISORY FOR LATE TONIGHT THRU FRIDAY AFTERNOON
FOR NORTHEAST NEBRASKA AND MONONA COUNTY. LATER SHIFTS WILL NEED
TO ASSESS AND IF THINGS GO AS EXPECTED...WOULD HAVE TO EXPAND
FARTHER SOUTH THURSDAY AS WIND RATCHET UP.

FRIDAY NIGHT THE LOW WEAKENS AS IT MOVES INTO MISSOURI WITH
DECREASING SFC WINDS. HIGH PRESSURE AND DRY CONDITIONS ARE
EXPECTED SATURDAY WITH RETURN FLOW INCREASING SUNDAY.

THE EXTENDED SUNDAY NIGHT THRU WEDNESDAY...THE MID LEVEL RIDGE
SUNDAY TRANSITIONS TO SW FLOW ALOFT MONDAY. THERE IS A LEAD WAVE
MOVING INTO THE PLAINS MONDAY NIGHT AND TUESDAY WITH THE MAIN MID
LEVEL TROF OFF THE WEST COAST. WITH THE CONTINUED DISPARITY IN
TIMING AND STRENGTH IN THE OUTPERIODS...MAINTAINED A DRY FCST THRU
MONDAY...THEN GRADUALLY INCREASE CHC OF PRECIP MONDAY NIGHT AND
CONTINUE THRU TUESDAY NIGHT. LEFT HIGHS AND LOWS MOSTLY ABOVE
NORMAL.

&&

.OAX WATCHES/WARNINGS/ADVISORIES...
NE...FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
     AFTERNOON FOR NEZ011-NEZ012-NEZ015-NEZ016-NEZ017-NEZ018-
     NEZ030-NEZ031-NEZ032-NEZ033-NEZ034-NEZ042-NEZ043-NEZ044-
     NEZ050-NEZ065-NEZ078-NEZ088.

     WIND ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR NEZ011-NEZ012-
     NEZ015-NEZ016-NEZ017-NEZ018-NEZ030-NEZ031-NEZ032-NEZ033-
     NEZ034-NEZ042-NEZ043-NEZ044.

IA...FLOOD WATCH FROM 4 PM CDT THIS AFTERNOON THROUGH FRIDAY
     AFTERNOON FOR IAZ043.

     WIND ADVISORY FROM 1 AM TO 4 PM CDT FRIDAY FOR IAZ043.

&&

ZAPOTOCNY
Hazardous weather outlook, Apr 6, 11:46 AM CDT, 6 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
1146 AM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-062300-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
1146 AM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF EASTERN NEBRASKA AND
SOUTHWEST IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A SIGNIFICANT SEVERE WEATHER EVENT APPEARS LIKELY FOR EASTERN
NEBRASKA AND SOUTHWEST IOWA THIS AFTERNOON AND EVENING. THERE IS A
HIGH RISK FOR SEVERE THUNDERSTORMS OVER SOUTHEAST NEBRASKA...
GENERALLY SOUTH OF A LINE FROM SEWARD TO LINCOLN TO NEBRASKA CITY. A
MODERATE RISK OF SEVERE EXISTS FOR THE REMAINDER OF EASTERN NEBRASKA
AND ALL OF SOUTHWEST IOWA.

AN AREA OF LOW PRESSURE WILL CONTINUE TO DRIFT SOUTH TOWARD THE
KANSAS AND NEBRASKA BORDER THROUGH EARLY EVENING. THUNDERSTORMS ARE
EXPECTED TO RAPIDLY DEVELOP ALONG A DRY LINE THAT EXTENDS SOUTHWARD
FROM THE LOW ACROSS CENTRAL NEBRASKA BY 2 TO 4 PM WHEN THE CAP
SUFFICIENTLY WEAKENS. DUE TO VERY STRONG INSTABILITY AND WIND SHEAR
IN THE ATMOSPHERE...SUPERCELL STORMS WILL BE LIKELY. THE STORMS WILL
INITIALLY AFFECT AN AREA FROM COLUMBUS SOUTHWARD TO FAIRBURY...BUT
SHOULD DEVELOP EASTWARD INTO THE REMAINDER OF EASTERN NEBRASKA AND
SOUTHWEST IOWA THROUGH EARLY EVENING. IN ADDITION...THUNDERSTORMS
MAY DEVELOP EASTWARD ALONG A WARM FRONT THAT EXTENDS INTO EASTERN
NEBRASKA AND SOUTHWEST IOWA.

GOLF BALL SIZE OR LARGER AND DAMAGING WINDS WILL BE THE MAIN HAZARDS.
HOWEVER...THERE WILL BE A CHANCE OF TORNADOES TOO...ESPECIALLY ACROSS
SOUTHEAST NEBRASKA. THE SEVERE WEATHER THREAT IS EXPECTED TO DIMINISH
BY LATE IN THE EVENING AS THE ATMOSPHERE BEGINS TO STABILIZE.

IN ADDITION TO THE THREAT OF SEVERE WEATHER...HEAVY RAIN IS ALSO
LIKELY OVER A PORTION OF THE FORECAST AREA TONIGHT. THIS WOULD
GENERALLY BE ALONG AND WEST OF A LINE FROM BEATRICE TO LINCOLN TO
ONAWA IOWA. SOME FLASH FLOODING MAY BE POSSIBLE IN THESE AREAS AND A
FLOOD WATCH WILL LIKELY BE ISSUED FOR THESE AREAS.

VERY STRONG WINDS ARE ALSO EXPECTED TONIGHT ACROSS NORTHEAST NEBRASKA
AS THE POWERFUL LOW PRESSURE DEEPENS OVER SOUTHERN NEBRASKA. WINDS OF
30 TO 40 MPH WITH GUSTS TO NEAR 45 MPH ARE POSSIBLE OVERNIGHT AND A
WIND ADVISORY WILL LIKELY BE ISSUED FOR THESE AREAS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

VERY STRONG WINDS WILL CONTINUE ON FRIDAY AS THE LOW PRESSURE AREA
MOVES INTO THE MISSISSIPPI RIVER VALLEY. NORTHERLY WINDS OF 30 TO
40 MPH WITH HIGHER GUSTS WILL BE POSSIBLE THROUGH MUCH OF THE DAY.
AREAS OF HEAVY RAIN MAY ALSO PERSIST ACROSS NORTHEAST NEBRASKA
THROUGH THE MORNING ALSO.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED THIS AFTERNOON AND EVENING.
EMERGENCY MANAGERS AND SPOTTER GROUPS ACROSS THE AREA ARE ENCOURAGED
TO MONITOR THIS SEVERE WEATHER SITUATION CLOSELY AND BE PREPARED TO
MOBILIZE QUICKLY. A MEDIA AND EMERGENCY MANAGER CONFERENCE CALL WILL
BE HELD AT 1230 PM THIS AFTERNOON. PLEASE USE THE NUMBER AND
PASSCODE THAT HAVE ALREADY BEEN SENT TO YOU.

DEWALD

In the hours before

Special weather statement, Apr 6, 5:35 PM CDT, 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
535 PM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-062330-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
535 PM CDT THU APR 6 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

AT 22Z SUPERCELL THUNDERSTORM IN EASTERN WASHINGTON COUNTY CONTINUES
TO BE A CONCERN FOR SOUTHERN GAGE COUNTY DURING THE NEXT HOUR.
CIRCULATION IN THIS SUPERCELL HAS RECYCLED SOUTHWEST OF
MARYSVILLE KS.  THIS STORM HAS HAD A HISTORY OF PRODUCING TORNADOES.
LOW LEVEL SHEAR AND HELICITY IS INCREASING OVER THE AREA AND
SOUTHEAST NEBRASKA WILL BE IN A FAVORABLE TORNADO AREA FOR THE NEXT
SEVERAL HOURS.

FURTHER TO THE NORTH OVER BOONE AND PLATTE COUNTIES...STORMS HAVE
PRODUCED 3/4 INCH HAIL.  THESE STORMS ARE MULTICELL IN CHARACTER.

SMITH
Local storm report, Apr 6, 5:40 PM CDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
540 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0518 PM     HAIL             2 SW FAIRBURY           40.12N 97.20W
04/06/2006  E0.75 INCH       JEFFERSON          NE   EMERGENCY MNGR

&&

SK
Local storm report, Apr 6, 5:53 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
553 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0551 PM     TORNADO          2 S ODELL               40.02N 96.80W
04/06/2006  F2               GAGE               NE   EMERGENCY MNGR

            MULTIPLE VORTEX TORNADO ON THE GROUND.

&&

SK
Local storm report, Apr 6, 5:59 PM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
559 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0535 PM     HAIL             4 W ST. EDWARD          41.57N 97.94W
04/06/2006  E0.75 INCH       BOONE              NE   TRAINED SPOTTER

0550 PM     HAIL             LINDSAY                 41.70N 97.69W
04/06/2006  M0.75 INCH       PLATTE             NE   TRAINED SPOTTER

&&

SK
Local storm report, Apr 6, 6:09 PM CDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
609 PM CDT THU APR 06 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             ALBION                  41.69N 98.00W
04/06/2006  E0.75 INCH       BOONE              NE   LAW ENFORCEMENT

&&

SK
Special weather statement, Apr 6, 6:24 PM CDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
624 PM CDT THU APR 6 2006

IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034-
042>045-050>053-065>068-078-088>093-070030-
ANTELOPE-BOONE-BURT-BUTLER-CASS-CEDAR-COLFAX-CUMING-DODGE-DOUGLAS-
FREMONT IA-GAGE-HARRISON IA-JEFFERSON-JOHNSON-KNOX-LANCASTER-MADISON-
MILLS IA-MONONA IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-PIERCE-
PLATTE-POTTAWATTAMIE IA-RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD-
SHELBY IA-STANTON-THURSTON-WASHINGTON-WAYNE-
INCLUDING THE CITIES OF...ALBION...AUBURN...BEATRICE...BELLEVUE...
BLAIR...BLOOMFIELD...CLARINDA...COLUMBUS...COUNCIL BLUFFS...CRETE...
DAVID CITY...FAIRBURY...FALLS CITY...FREMONT...GLENWOOD...HARLAN...
HARTINGTON...LINCOLN...LOGAN...NEBRASKA CITY...NELIGH...NORFOLK...
OMAHA...ONAWA...PAWNEE CITY...PENDER...PIERCE...PLATTSMOUTH...
RED OAK...SCHUYLER...SEWARD...SIDNEY...STANTON...TECUMSEH...
TEKAMAH...WAHOO...WAYNE...WEST POINT
624 PM CDT THU APR 6 2006

...WARNING DECISION UPDATE FOR SOUTHEAST NEBRASKA...

AT 23Z CIRCULATION IN TORNADIC SUPERCELL THUNDERSTORM IN GAGE
COUNTY APPEARS TO BE BROADENING.  CHARACTER OF STORMS MAY BE
EVOLVING INTO A LINE WITH LEWPS ALONG THE LINE.  SYSTEM MAY
BE EVOLVING INTO A WIND THREAT AS IT MOVES NORTH NORTHEAST.
WITH SURFACE DEW-POINTS LOWER IN THE LIONCOLN AREA...LCL LEVELS WILL
BE HIGHER LEADING TO AN ENVIRONMENT LESS SUPPORTIVE OF TORNADOES.

GREATER LOW LEVEL SHEAR AND HELICITY REMAINS NEAR THE WARM-FRONT
ACROSS NORTHEASTERN NEBRASKA.  ALSO CAPE IS HIGHER NEAR THE
WARM-FRONT.  AS CELLS IN BOONE...PIERCE...MADISON AND
ANTELOPE COUNTIES MOVE NORTH INTO A MORE FAVORABLE SUPERCELL
ENVIRONMENT...THEY WILL HAVE TO BE MONITORED CLOSELY FOR
POSSIBLE TORNADO DEVELOPMENT.

SMITH

The office that day

Everything else NWS Omaha, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 12:11 PM CDTFlood WatchOAXAntelope, Boone, Burt, Butler, Cedar, Colfax and 12 more15 hr
Apr 6, 12:22 PM CDTWind AdvisoryOAXAntelope, Boone, Burt, Butler, Cedar, Colfax and 12 more28 hr
Apr 6, 4:38 PM CDTSevere Thunderstorm WarningOAXBoone52 min
Apr 6, 4:51 PM CDTSevere Thunderstorm WarningOAXGage, Jefferson54 min
Apr 6, 5:29 PM CDTSevere Thunderstorm WarningOAXBoone31 min
Apr 6, 5:30 PM CDTTornado WarningOAXGage60 min
Apr 6, 5:35 PM CDTSevere Thunderstorm WarningOAXPlatte22 min
Apr 6, 5:40 PM CDTSevere Thunderstorm WarningOAXSaline50 min
Apr 6, 5:59 PM CDTSevere Thunderstorm WarningOAXBoone29 min
Apr 6, 6:13 PM CDTSevere Thunderstorm WarningOAXLancaster62 min
Apr 6, 6:17 PM CDTFlash Flood WarningOAXGage3 hr
Apr 6, 6:17 PM CDTSevere Thunderstorm WarningOAXSeward28 min
Apr 6, 6:33 PM CDTSevere Thunderstorm WarningOAXButler, Saunders27 min
Apr 6, 6:56 PM CDTSevere Thunderstorm WarningOAXButler34 min
Apr 6, 6:58 PM CDTSevere Thunderstorm WarningOAXSaunders32 min

Nearby

Tornado Warnings in Nebraska, 2006Every tornado warning in 2006Tornadoes in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.